Alert archive / Indiana / Frost Advisories in 2018

Frost Advisory 9, NWS Louisville, KY

October 21, 20189 counties in Indiana; 6 counties in Kentucky

NWS Louisville, KY issued this frost advisory at Oct 21, 2018, 3:14 PM EDT for 9 counties in Indiana; 6 counties in Kentucky. It took effect at Oct 22, 2018, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2018, 3:14 PM EDT (19:14 UTC)
In effect from
Oct 22, 2018, 2:00 AM EDT
Expired
Oct 22, 2018, 9:00 AM EDT
In force
7 hr
Issued by
NWS Louisville, KY

Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Hancock County, KY, Jefferson County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WWUS73 KLMK 211914
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
314 PM EDT Sun Oct 21 2018

...FREEZE WARNING TONIGHT EASTERN KENTUCKY...
...FROST ADVISORY TONIGHT WESTERN KENTUCKY & SOUTHERN INDIANA...

Temperatures will fall into the upper 20s to lower 30s. All areas
will received some chilly temperatures with mixture of frost and
freeze interspersed. Cover them plants.  

INZ079-KYZ032-220800-
/O.EXA.KLMK.FZ.W.0007.181022T0600Z-181022T1300Z/
Jefferson-Trimble-
Including the cities of Madison, Bedford, and Milton
314 PM EDT Sun Oct 21 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Louisville has issued a Freeze
Warning, which is in effect from 2 AM to 9 AM EDT Monday. 

* TEMPERATURE...Around 30 degrees on Monday sunrise. 

* IMPACTS...Crops and sensitive vegetation are in danger of 
  being damaged or killed if left unprotected from the freezing 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KYZ027>029-033>043-045>049-053>057-061>067-070>078-081-082-220800-
/O.CON.KLMK.FZ.W.0007.181022T0600Z-181022T1300Z/
Grayson-Hardin-Bullitt-Henry-Shelby-Franklin-Scott-Harrison-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-
Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, 
Shepherdsville, New Castle, Shelbyville, Frankfort, Georgetown, 
Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, 
Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
314 PM EDT Sun Oct 21 2018 /214 PM CDT Sun Oct 21 2018/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY...

* TEMPERATURE...Around 30 degrees on Monday. 

* IMPACTS...Crops and sensitive vegetation are in danger of 
  being damaged or killed if left unprotected from the freezing 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ076>078-083-084-089>092-KYZ023>026-030-031-220800-
/O.NEW.KLMK.FR.Y.0009.181022T0600Z-181022T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Jefferson-Oldham-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Louisville, and La Grange
314 PM EDT Sun Oct 21 2018 /214 PM CDT Sun Oct 21 2018/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ MONDAY...

The National Weather Service in Louisville has issued a Frost
Advisory, which is in effect from 2 AM EDT /1 AM CDT/ to 9 AM EDT
/8 AM CDT/ Monday. 

* TEMPERATURE...In the lower to mid 30s Monday morning. 

* IMPACTS...Sensitive vegetation may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
JDG
2 follow-up statements
348 
WWUS73 KLMK 220744
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
344 AM EDT Mon Oct 22 2018

INZ079-KYZ027>029-032>043-045>049-053>057-061>067-070>078-081-082-
221300-
/O.CON.KLMK.FZ.W.0007.000000T0000Z-181022T1300Z/
Jefferson-Grayson-Hardin-Bullitt-Trimble-Henry-Shelby-Franklin-
Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Madison, Leitchfield, Elizabethtown, 
Shepherdsville, Bedford, Milton, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, 
Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
344 AM EDT Mon Oct 22 2018 /244 AM CDT Mon Oct 22 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TEMPERATURE...Readings of 27 to 32 degrees are expected.

* IMPACTS...Crops and sensitive vegetation are in danger of 
  being damaged or killed if left unprotected from the freezing 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ076>078-083-084-089>092-KYZ023>026-030-031-221300-
/O.CON.KLMK.FR.Y.0009.000000T0000Z-181022T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Jefferson-Oldham-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Louisville, and La Grange
344 AM EDT Mon Oct 22 2018 /244 AM CDT Mon Oct 22 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TEMPERATURE...Temperatures of 29 to 32 degrees are expected.

* IMPACTS...Sensitive vegetation may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
794 
WWUS73 KLMK 221316
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
916 AM EDT Mon Oct 22 2018

INZ079-KYZ027>029-032>043-045>049-053>057-061>067-070>078-081-082-
221430-
/O.EXP.KLMK.FZ.W.0007.000000T0000Z-181022T1300Z/
Jefferson-Grayson-Hardin-Bullitt-Trimble-Henry-Shelby-Franklin-
Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Madison, Leitchfield, Elizabethtown, 
Shepherdsville, Bedford, Milton, New Castle, Shelbyville, 
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, 
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, 
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, 
Danville, Lancaster, Richmond, Morgantown, Brownsville, 
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, 
Burkesville, and Albany
916 AM EDT Mon Oct 22 2018 /816 AM CDT Mon Oct 22 2018/

...FREEZE WARNING HAS EXPIRED...

Temperatures have warmed above freezing, so the freeze warning has
been allowed to expire.

$$

INZ076>078-083-084-089>092-KYZ023>026-030-031-221430-
/O.EXP.KLMK.FR.Y.0009.000000T0000Z-181022T1300Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Clark-Hancock-Breckinridge-Meade-Ohio-Jefferson-Oldham-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Louisville, and La Grange
916 AM EDT Mon Oct 22 2018 /816 AM CDT Mon Oct 22 2018/

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed above freezing, so the frost advisory has
been allowed to expire.

$$

KDW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:47 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 21, 2:47 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
247 PM EDT Sun Oct 21 2018

.Short Term...(This evening through Monday)
Issued at 225 PM EDT Sun Oct 21 2018

Well...what a pleasant late Oct Sunday afternoon as I type up this
missive. Strong cool 1030 mb Canadian high pressure centered over
Pioneer City of Carbondale. Strong llvl CAA keeping diurnal maxes to
the low to mid 50s for apexes today...a full 15 degrees below
normal.

The surface high will be centered over the NPS Abraham Lincolns
Boyhood home around sunset this evening, and over to the Daniel
Boone National Forest overnight. With dew points in the mid 20s and
with only some light se return flow they will climb to 28-31 and
with clear skies. Temps will be below guidance of 37-39 at airports.
Many of our typical cool spots will likely see upper 20s as they
stay decoupled. Taking 1-3 degrees below guidance.

Areas roughly east of I 65 will be prime for a freeze overnight,
specifically along and east of a Morgantown to E-Town to Brooks to
Shelbyville to Eminence to Clifty Falls IN. I added Jefferson IN
and Trimble County KY to original warning from the mid shift.

West of this line...conditions look favorable for frost formation so
will hoist a Frost Advisory for same time across W 1/3 of CWA, which
jives well with PAH.  Excellent coordination with JKl/PAH/IND/ILN on
the Frost and Freeze Headlines. We will be coordinating with UK Ag
Weather on Monday to determine if the fall frost and freeze program
has concluded.

After the chilly start, on National Nut Day...SE flow will switch to
sw flow at 7-12 mph. This will bump temps up into the low to
possibly mid 60s with a cerulean sky once again. Tomorrow is also
the 2005 Nrn & Wrn Hemisphere 24 hour rainfall record in Isla
Mujeres Mexico with 64.33 inches thanks to Hurricane Wilma.

&&

.Long Term...(Monday night through Sunday)
Issued at 235 PM EDT Sun Oct 21 2018

Dry weather and cool temperatures will be the main theme for next
week. An upper level ridge will build into the central Plains
through early/mid week, resulting in a dry NW flow pattern for the
lower Ohio Valley. A cold front will move through the area on
Tuesday, but with very limited moisture to work with, the only
"impacts" will be a wind switch to the NW and cooler temperatures
advecting in behind the front. Unlike the cold front we had this
past Saturday, the wind field in the low levels of the atmosphere
look to be pretty tame. High pressure will then settle into the
Great Lakes region behind the cold front, and will help continue to
keep things cool and dry into the weekend.

By the time we reach the weekend timeframe, a strong trough begins
to dig into the eastern 1/3rd of the country and potentially become
a closed low over the Mid-Atlantic region. While many of the small
details of this setup still remain uncertain, it does favor
increasing cloudiness/chances for rainfall, as well as below normal
temperatures.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1215 PM EDT Sun Oct 21 2018

Well...1030 mb cool Canadian high over the Eastern Show Me State is
the main weather maker with VFR conditions across KY/IN airports.
With clear skies and no indication of fog using the UPS fog
technique. Light E Winds will become light and variable this
evening, then becoming light SE winds overnight and veering to SW
at 7-10 mph Monday. Overall peaceful VFR flying aviators.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/
     Monday for INZ076>078-083-084-089>092.

     Freeze Warning from 2 AM to 9 AM EDT Monday for INZ079.

KY...Frost Advisory from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/
     Monday for KYZ023>026-030-031.

     Freeze Warning from 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/
     Monday for KYZ027>029-032>043-045>049-053>057-061>067-
     070>078-081-082.

&&

Short Term...JDG
Long Term...DM
Aviation...JDG
Hazardous weather outlook, Oct 21, 2:56 PM EDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
256 PM EDT Sun Oct 21 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
256 PM EDT Sun Oct 21 2018 /156 PM CDT Sun Oct 21 2018/

This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.

.DAY ONE...Tonight

Below normal temperatures continue over the area tonight, with
many spots falling into the upper 20s and lower 30s. The sub-
freezing temperatures could damage or kill unprotected crops and
sensitive vegetation if left uncovered.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:29 AM EDTFreeze WarningLMKJefferson30 hr

Nearby

Frost Advisories in Indiana, 2018Frost Advisories in Kentucky, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.